MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA60CTAMT
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10.Concomitant medical products: egia60ctamt, egia60ctamt egia60 curved medthicksulu (lot n4b2176y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic subtotal colectomy procedure, in colon anastomosis in small pelvic spaces, on two reloads, some of the staples failed to form properly.Visually, some of the b-shaped staples were still on the proximal part of the reload.To resolve the issue, clips were used.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: d4 (unique identifier (udi) #) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted four images of the reloads were received.The jaws of the reloads were open.Staple pushers were up distally in all images.Two reloads were visible in another photo.No staples could be seen protruding from the staple cartridge of the upper reload.Staples were visible in the proximal end of the staple cartridge of the other reloads in the returned images.No abnormal staple formation could be seen.Visual inspection of the returned device noted that the reload was fully fired.Functionally, the reload was loaded into a representative instrument.The interlock was overridden.The reload was cycled without hesitation or binding and was applied to test media.The test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that there was poor staple formation and the staple line was incomplete.The reported issues were not confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: thick tissue.Visually, the clamping mechanism was deformed.The product analysis noted evidence that the device was not used as intended.This issue may occur under the following conditions.Application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22040624
Report Number1219930-2025-02203
Device Sequence Number18338138
Product Code GDW
UDI-Device Identifier10884523003246
UDI-Public(01)10884523003246(17)290131(10)N4B2176Y(20)02
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA60CTAMT
Device Catalogue NumberEGIA60CTAMT
Device Lot NumberN4B2176Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale